Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 27, 2019, 9:45 AM EDT for Brevard County, Florida. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2019, 9:45 AM EDT (13:45 UTC)
- Expired
- Mar 27, 2019, 10:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 10 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 9:45 AM EDT | HAIL 1 | 5 Nnw Indialantic, FL | CORRECTION TO EARLIER REPORT. NEAR 1753 A1A SATELLITE BEACH. |
| Mar 27, 9:45 AM EDT | HAIL 2 | Indialantic, FL | SEVERE STORM PRODUCED A LARGE AMOUNT OF DAMAGING HAIL. DURATION WAS 10 MINUTES AND A PHOTO OF THE LARGEST STONES NEXT TO A MEASURING TAPE WAS PROVIDED. |
| Mar 27, 9:51 AM EDT | HAIL 1.75 | Satellite Beach, FL | |
| Mar 27, 9:54 AM EDT | HAIL 1 | Indian Harbour Beach, FL | |
| Mar 27, 9:56 AM EDT | TSTM WND GST 45 | Melbourne Airport, FL | GUST TO 39 KNOTS FROM THE NE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 1.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
630
WUUS52 KMLB 271345
SVRMLB
FLC009-271430-
/O.NEW.KMLB.SV.W.0005.190327T1345Z-190327T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
945 AM EDT WED MAR 27 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Brevard County in Florida...
* Until 1030 AM EDT.
* At 944 AM EDT, a severe thunderstorm was located over over
Satellite Beach, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2787 8056 2818 8071 2824 8059 2821 8056
2817 8055 2792 8044
TIME...MOT...LOC 1344Z 327DEG 16KT 2816 8062
HAIL...1.00IN
WIND...<50MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:33 AM EDT, 12 minutes earlier.
Area forecast discussion, Mar 27, 9:33 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
933 AM EDT Wed Mar 27 2019
.UPDATE...
Potent mid-level trough moving across the area and very cold
temperatures aloft are giving east central Florida a busy morning.
Several reports of hail have been received across northern Brevard
county extending into Orange and Lake county. In the near term,
locally heavy rainfall will continue through this morning across
Orange and Brevard counties. Some strong and possibly a severe
storm will continue across eastern Orange into Brevard county as
well. The main threat will be hail in excess of one inch in
diameter, but torrential downpours with locally 1-2" of rain
possible, cloud to ground lightning, and winds of 50-60 mph are
also possible. Latest HRRR keeps convection across these areas
through the morning and then brings some of these showers and
storms toward the Treasure Coat through early afternoon.
Afterwards rain chances are expected to decrease across the
interior, but developing strong onshore flow will keep likely
shower chances along the coast with an isolated storm through this
afternoon into early evening. Zone updates will reflect current
trends and raise PoPs from Orange to Brevard southward mention
threat of hail with PoPs decreasing to the north.
&&
.AVIATION...
Widespread SHRA with embedded TSRA this morning from MCO-TIX-MLB.
Some storms could be strong with very heavy rainfall, winds in
excess of 35 kt, and even some hail toward MLB. IFR ceilings and
visibilities will be possible with these showers and storms. Some
patchy fog will also linger across VRB-SUA-FPR through late
morning before clearing. Rain chances are expected to decrease
across the interior terminals this afternoon but onshore-showers
will stick around for the coastal terminals this afternoon.
&&
.MARINE...
No updates needed. Gale warnings are in effect for all the waters
of east central Florida as conditions will continue to deteriorate
today.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 57 73 58 / 80 30 10 10
MCO 71 57 78 58 / 50 20 10 0
MLB 71 62 77 64 / 60 40 20 10
VRB 73 63 76 64 / 50 50 30 10
LEE 69 54 77 57 / 50 10 0 0
SFB 69 56 76 58 / 70 20 10 0
ORL 70 57 77 59 / 50 20 10 0
FPR 73 62 77 64 / 50 50 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory until 8 PM EDT Thursday for Coastal Volusia-
Indian River-Martin-Northern Brevard-Southern Brevard-St.
Lucie.
Wind Advisory until 11 PM EDT this evening for Indian River-
Martin-St. Lucie.
Wind Advisory until 11 PM EDT this evening for Coastal Volusia-
Northern Brevard-Southern Brevard.
Wind Advisory until 8 PM EDT this evening for Inland Volusia-
Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
Lake.
AM...Small Craft Advisory from 10 AM to 10 PM EDT Thursday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
Gale Warning until 10 AM EDT Thursday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Gale Warning until 10 AM EDT Thursday for Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm.
&&
Combs/Volkmer/Glitto/SharpHazardous weather outlook, Mar 27, 8:38 AM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 838 AM EDT Wed Mar 27 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 838 AM EDT Wed Mar 27 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated thunderstorms will develop and move into areas near to north of a line from Orlando to the Cape this morning, producing occasional cloud to ground lightning strikes and gusty winds. Any persistent shower bands or isolated storms that move onshore north of the Cape, may produce locally heavy rainfall up to 1 to 2 inches this morning. Some thunderstorms could become strong to severe with hail up to one to one and a half inches. .HIGH WIND IMPACT... North to northeast winds will increase to 20 to 25 mph, with wind gusts up to 30 to 35 mph across the area today, especially into the late morning and afternoon. A Wind Advisory is in effect for all of east central Florida today. .COASTAL FLOOD IMPACT... Seas will rapidly build today, producing large breaking waves of 7 to 9 feet in the surf zone. Water runup to the dune line along with minor to locally moderate beach erosion is likely around high tide occurring around 1:30 to 2:00 PM this afternoon, and again around 2:30 to 3:00 AM tonight. A High Surf Advisory is in effect along the coast of east central Florida today through tonight. .RIP CURRENT IMPACT... Large breaking waves will produce dangerous pounding surf along the beaches of east central Florida today, and will also generate a high risk of strong rip currents. People visiting the beaches today should not enter the surf, as the large breakers can knock you into deeper water and make you susceptible to being caught in a rip current. .WIND AND SEA IMPACT... Very hazardous boating conditions will develop today with a Gale Warning across the waters today into tonight. North to northeast winds will increase to 25 to 30 knots with frequent gusts to gale force. Seas will rapidly build up to 9 to 12 feet nearshore and up to 13 to 16 feet offshore this afternoon and into tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Along the coast, large breaking waves of 7 to 9 feet will continue into Thursday producing rough, pounding surf and numerous strong rip currents, posing a significant danger to persons who consider entering the ocean. Minor coastal flooding and minor to moderate beach erosion will be possible around high tide in the afternoon between 2:30 and 3:00 PM. Although winds will decrease Friday, seas and surf will be much slower to subside so hazardous boating and beach conditions will persist through at least the end of the work week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to self activate. Weitlich/Combs
In the hours before
Local storm report, Mar 27, 8:57 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
857 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL 1 SW COCOA 28.37N 80.76W
03/27/2019 E1.75 INCH Brevard FL TRAINED SPOTTER
HAIL UP TO GOLF BALL SIZE IN COCOA.
&&
PGLocal storm report, Mar 27, 9:05 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
905 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 AM HAIL 6 WSW CAPE CANAVERAL 28.37N 80.70W
03/27/2019 E1.00 INCH Brevard FL TRAINED SPOTTER
&&
PGLocal storm report, Mar 27, 9:10 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
910 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM HAIL ROCKLEDGE 28.32N 80.73W
03/27/2019 E1.00 INCH BREVARD FL TRAINED SPOTTER
QUARTER SIZE HAIL AT BREVARD CO EOC IN ROCKLEDGE.
&&
PGSpecial weather statement, Mar 27, 9:16 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
916 AM EDT WED MAR 27 2019
FLZ047-271400-
Southern Brevard County FL-
916 AM EDT WED MAR 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
1000 AM EDT...
At 916 AM EDT, Doppler radar was tracking a strong thunderstorm over
Melbourne, moving southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Palm Bay, Melbourne, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2795 8048 2813 8083 2825 8077 2817 8055
2812 8054 2798 8047
TIME...MOT...LOC 1316Z 296DEG 12KT 2812 8065
15Local storm report, Mar 27, 9:25 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
925 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 AM HAIL 2 WSW COCOA 28.36N 80.78W
03/27/2019 E1.00 INCH Brevard FL TRAINED SPOTTER
&&
PGLocal storm report, Mar 27, 9:40 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
940 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 6 S MERRITT ISLAND 28.28N 80.69W
03/27/2019 E1.00 INCH Brevard FL PUBLIC
QUARTER SIZE HAIL IN RIVER WOODS SUBDIVISION IN SOUTH
ROCKLEDGE NEAR INDIAN RIVER.
&&
PGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:06 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
| Mar 27, 4:06 AM EDT | High Surf Advisory | MLB | Volusia | 52 hr |
| Mar 27, 4:07 AM EDT | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 19 hr |
| Mar 27, 7:17 AM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Mar 27, 7:19 AM EDT | Special Marine Warning | MLB | 56 min | |
| Mar 27, 7:36 AM EDT | Special Weather Statement | MLB | Lake | 54 min |
| Mar 27, 7:37 AM EDT | Special Weather Statement | MLB | Orange | 23 min |
| Mar 27, 8:07 AM EDT | Areal Flood Advisory | MLB | Lake, Orange | 83 min |
| Mar 27, 8:21 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 39 min |
| Mar 27, 8:45 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 60 min |
| Mar 27, 8:54 AM EDT | Special Marine Warning | MLB | 96 min | |
| Mar 27, 9:13 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 62 min |
| Mar 27, 9:16 AM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Mar 27, 9:24 AM EDT | Areal Flood Advisory | MLB | Orange | 111 min |
| Mar 27, 10:11 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 64 min |
| Mar 27, 10:28 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 27, 11:02 AM EDT | Areal Flood Advisory | MLB | Brevard | 118 min |
| Mar 27, 11:17 AM EDT | Special Weather Statement | MLB | Brevard, Indian River | 58 min |
| Mar 27, 12:15 PM EDT | Special Weather Statement | MLB | Brevard | 60 min |
| Mar 27, 12:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 27, 2:33 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Mar 27, 5:25 PM EDT | Special Marine Warning | MLB | 110 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.